Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 222, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2004, 6:26 PM CDT for Putnam County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 6:26 PM CDT (23:26 UTC)
- Expired
- Jul 6, 2004, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Putnam County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 062326 SVRBNA TNC141-070000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 625 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN TENNESSEE * UNTIL 700 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES SOUTHWEST OF MONTEREY...OR 10 MILES WEST OF SPARTA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTEREY AROUND 715 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3604 8577 3601 8545 3604 8514 3626 8527 $$ GIRODO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:20 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 6, 3:20 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT TUE JUL 6 2004 .DISCUSSION... BY MID AFTERNOON, THE UNSTABLE ATMOSPHERE OVER MIDDLE TENNESSEE WAS STARTING TO PRODUCE SCATTERED CONVECTION AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE MID STATE UNTIL 800 PM THIS EVENING. EXPECT BAND OF DEEP MEAN R.H. TO BE OVER MIDDLE TENNESSEE MUCH OF TONIGHT AND WEDNESDAY MORNING, AS LOW LEVEL JET STRENGTHENS AHEAD OF APPROACHING COLD OUT OF ARKANSAS. WILL GO WITH A 60% POP FOR OUR NORTHWESTERN COUNTIES TONIGHT, WITH A 40-50% POP ELSEWHERE. COLD FRONT SWEEPS IN ON WEDNESDAY, BUT LOW LEVEL MOISTURE IS SLOW TO MOVE OUT OF SOUTHERN AND EASTERN SECTIONS. THUS, WILL REDUCE CHANCE OF RAIN TO 20% FOR MOST AREAS BY TOMORROW AFTERNOON, BUT KEEP SCATTERED CONVECTION IN PLACE OVER EASTERN AND SOUTHERN COUNTIES THROUGH THE DAY. DECENT LOW LEVEL DRYING IS PROGGED TO MOVE BY TOMORROW NIGHT, AND ALLOW TEMPERATURES TO DROP TO BETWEEN 60 AND 65 DEGREES. FOR LATE WEEK, EXPECT MAIN WEATHER PATTERN TO CHANGE, AS LARGE UPPER RIDGE BUILDS ACROSS MUCH OF THE SOUTHERN U.S. AND UPPER JET LIFTS CLOSER TO THE CANADIAN BORDER. IF THIS HAPPENS, IT SHOULD (FINALLY) PRODUCE A DRYING TREND FOR OUR FORECAST AREA. THUS, EXPECT NO MORE THAN ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FOR THE LAST PART OF THIS WEEK AND THE FIRST PART OF NEXT WEEK. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 6, 5:30 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 6 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MOVING THROUGH MIDDLE TENNESSEE LATE THIS AFTERNOON AND EARLY EVENING. THESE STORMS MAY PRODUCE DAMAGING WINDS AND ISOLATED AREAS OF FLASH FLOODING. DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SCATTERED THUNDERSTORM WEDNESDAY AND THURSDAY THEN AGAIN SATURDAY THROUGH MONDAY. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATE THIS AFTERNOON. 31
In the hours before
Local storm report, Jul 6, 6:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG CELINA 36.55N 85.50W
07/06/2004 CLAY TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN ALONG MILL ROAD IN
CENTRAL CLAY COUNTY.
0530 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
07/06/2004 JACKSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN COUNTYWIDE.
&&
VIRTSLocal storm report, Jul 6, 6:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG HARTSVILLE 36.39N 86.16W
07/06/2004 TROUSDALE TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN ALONG STARLIGHT ROAD
NEAR HARTSVILLE.
0524 PM TSTM WND DMG 10 S MURFREESBORO 35.71N 86.39W
07/06/2004 RUTHERFORD TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED MULTIPLE TREES DOWN IN
CHRISTIANA.
&&
VIRTSLocal storm report, Jul 6, 6:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 SE LAFAYETTE 36.47N 85.97W
07/06/2004 MACON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN IN SOUTHEASTERN
PORTIONS OF COUNTY.
&&
VIRTSLocal storm report, Jul 6, 6:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG WOODBURY 35.82N 86.07W
07/06/2004 CANNON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN ALONG 53 NORTH NEAR
WOODBURY.
&&
VIRTSLocal storm report, Jul 6, 6:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
619 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 5 S LAWRENCEBURG 35.17N 87.34W
07/06/2004 LAWRENCE TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN IN SOUTHEAST AREA OF
LAWRENCE COUNTY.
&&
VIRTSLocal storm report, Jul 6, 6:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG MINOR HILL 35.04N 87.17W
07/06/2004 GILES TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN.
&&
VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 29 min |
| Jul 6, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| Jul 6, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 71 min |
| Jul 6, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 36 min |
| Jul 6, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 69 min |
| Jul 6, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 16 min |
| Jul 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 24 min |
| Jul 6, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 38 min |
| Jul 6, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 6, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 63 min |
| Jul 6, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 30 min |
| Jul 6, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Jul 6, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 28 min |
| Jul 6, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 58 min |
| Jul 6, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 56 min |
| Jul 6, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 46 min |
| Jul 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 43 min |
| Jul 6, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
| Jul 6, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 30 min |
| Jul 6, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | White | 53 min |
| Jul 6, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 29 min |
| Jul 6, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 46 min |
| Jul 6, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.